Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 30, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 24, 2014, 3:33 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2014, 3:33 PM EDT (19:33 UTC)
- Expired
- Mar 24, 2014, 10:11 PM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
933 WHUS71 KBUF 241933 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 333 PM EDT MON MAR 24 2014 LOZ044-250300- /O.NEW.KBUF.SC.Y.0030.140324T1933Z-140325T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 333 PM EDT MON MAR 24 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS...WEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
1 follow-up statement
379 WHUS71 KBUF 250211 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1011 PM EDT MON MAR 24 2014 LOZ044-250315- /O.CAN.KBUF.SC.Y.0030.000000T0000Z-140325T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1011 PM EDT MON MAR 24 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA. $$ RSH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 3:32 PM EDT, 1 minute earlier.
Area forecast discussion, Mar 24, 3:32 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 332 PM EDT MON MAR 24 2014 .SYNOPSIS... UNSEASONABLY COLD AIR WILL CONTINUE TO PRODUCE SOME LIMITED LAKE EFFECT SNOW SHOWERS EAST OF LAKE ONTARIO TONIGHT AND TUESDAY MORNING. AN UPPER LEVEL DISTURBANCE WILL CROSS THE REGION TUESDAY NIGHT WITH A PERIOD OF LIGHT SNOW. THE COLD WILL LAST THROUGH THE MIDDLE OF THE WEEK BEFORE WARMER AIR ARRIVES LATE IN THE WEEK ALONG WITH A CHANCE OF SOME RAIN. EVEN WARMER AIR IS EXPECTED TO ARRIVE BY EARLY NEXT WEEK AND PROVIDE THE FIRST REAL TASTE OF SPRING. && .NEAR TERM /THROUGH TUESDAY/... BOUNDARY LAYER FLOW IS BACKING MORE TO THE WEST THIS AFTERNOON AND CARRYING LAKE EFFECT CLOUDS AND SNOW SHOWERS INTO THE EASTERN LAKE ONTARIO REGION. SNOW SHOWERS WILL ALSO CONTINUE IN MANY AREAS FROM THE NIAGARA FRONTIER EAST TO THE GENESEE VALLEY AND NORTHERN FINGER LAKES DUE TO LINGERING LOW LEVEL MOISTURE AND COLD AIR ALOFT PRODUCING STEEP LOW LEVEL LAPSE RATES. THE HIGH MARCH SUN ANGLE HAS GREATLY DISRUPTED THE EARLIER ORGANIZATION OF LAKE EFFECT SNOW SHOWERS...AND THIS WILL CONTINUE THROUGH THE EARLY EVENING WITH OPEN CELL CONVECTION RATHER THAN ANY BANDED STRUCTURES. OUTSIDE OF LAKE EFFECT...THE INSTABILITY SNOW SHOWERS SHOULD END WITH SUNSET. THE MAIN CONCERN TONIGHT INTO TUESDAY MORNING WILL CONTINUE TO BE LAKE EFFECT POTENTIAL. MODERATE INSTABILITY REMAINS WITH LAKE INDUCED EQUILIBRIUM LEVELS AROUND 9K FEET. SHEAR WILL INCREASE THIS EVENING AS BOUNDARY LAYER FLOW CONTINUES TO BACK AND WEAK WARM ADVECTION BEGINS. IT WILL ALSO TAKE SOME TIME TO REGAIN ANY ORGANIZATION FOLLOWING A DAY OF MIXING FROM THE STRONG MARCH SUN. BY MID TO LATE EVENING A BAND OF SNOW SHOWERS MAY DEVELOP EAST OF LAKE ONTARIO CENTERED ON THE TUG HILL. OVERNIGHT THIS WILL SHIFT NORTHWARD ACROSS WATERTOWN AND INTO THE THOUSAND ISLANDS REGION. A SUBTLE TROUGH WILL CROSS LAKE ONTARIO LATE TONIGHT AND EARLY TUESDAY MORNING. THIS MAY INCREASE THE ORGANIZATION SOMEWHAT FOR A FEW HOURS AROUND 12Z. GIVEN THAT THE BAND WILL BE MOVING AROUND...AND THE PRESENCE OF SOME SHEAR EXPECT THE SNOW TO REMAIN RATHER DISORGANIZED MOST OF THE TIME. A FEW LOCATIONS MAY SEE 1-2 INCH AMOUNTS OVERNIGHT AND ANOTHER INCH OR SO TUESDAY MORNING BEFORE TAPERING OFF BY MIDDAY. OUTSIDE OF LAKE EFFECT AREAS EXPECT THE NIGHT TO BE MAINLY DRY. A WEAK TROUGH WILL CROSS THE REGION OVERNIGHT WITH SOME INCREASE IN CLOUD COVER. LOW TEMPERATURES WILL BE IN THE TEENS IN MOST AREAS WITH SINGLE NUMBERS IN A FEW OF THE COLDEST SOUTHERN TIER VALLEYS AND EAST OF LAKE ONTARIO. LATER TUESDAY AFTERNOON A MID LEVEL TROUGH WILL SHARPEN AND MOVE INTO THE CENTRAL LAKES. INCREASING LARGE SCALE ASCENT AND MOISTURE ADVECTION WILL BRING INCREASING CLOUDS FROM WEST TO EAST DURING THE AFTERNOON. SOME LIGHT SNOW MAY ARRIVE IN FAR WESTERN NY AT THE END OF THE DAY. TEMPERATURES WILL BE A LITTLE MILDER TODAY...BUT STILL WELL BELOW AVERAGE WITH HIGHS IN THE LOWER 30S AT LOWER ELEVATIONS AND UPPER 20S ACROSS HIGHER TERRAIN. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... COLD AIR WILL CONTINUE TO REMAIN LOCKED IN OVER WESTERN AND NORTH CENTRAL NEW YORK THROUGH THE MID WEEK PERIOD AS PERSISTENT UPPER LEVEL TROUGHING HOLDS OVER THE GREAT LAKES REGION. THE LIKELIHOOD FOR SNOW WILL CONTINUE THROUGH TUESDAY NIGHT AS A COLD FRONT AND ASSOCIATED MOISTURE TRACK ACROSS WESTERN NEW YORK. MODELS INSISTING THAT MOISTURE WILL BE LIMITED...AS THE PRIMARY LOW ALONG WITH THE STRONGEST LIFT REMAINS TO OUR NORTH ACROSS SOUTHERN CANADA. THEREFORE...EXPECT ONLY LIGHT QPF WHICH WILL RESULT IN ADDITIONAL SNOW AMOUNTS TUESDAY NIGHT GENERALLY UNDER AN INCH...PERHAPS SLIGHTLY HIGHER OVER FAVORED TERRAIN AREAS. BEHIND THE FRONT...MAINLY DRY WEATHER WILL RETURN FOR WEDNESDAY AND THURSDAY AS HIGH PRESSURE AND A REINFORCING SHOT OF COLD AIR BUILD INTO WESTERN AND CENTRAL NEW YORK. THE EXCEPTION MAY BE WEDNESDAY NIGHT WHEN THERE WILL BE AN OPPORTUNITY FOR SOME MULTIPLE LAKE BANDS SETTING UP ON A NORTHWEST FLOW GIVEN THE DEGREE OF COLD AIR PUSHING DOWN INTO THE AREA. RELATIVELY LOW INVERSION HEIGHTS SHOULD LIMIT AMOUNTS...BUT WITH A FAVORABLE SNOW GROWTH REGION TUCKED UNDERNEATH THE INVERSION WOULD NOT RULE OUT SOME LOCAL AREAS PICKING UP A COUPLE INCHES OF FLUFFY ACCUMULATION. HIGH PRESSURE WILL SLIDE ACROSS THE AREA THURSDAY AND THURSDAY NIGHT. LOW PRESSURE WILL DEEPEN TO THE LEE OF THE ROCKIES IN THE CENTRAL PLAINS THURSDAY AND HEAD NORTHEAST INTO THE WESTERN GREAT LAKES BY THURSDAY NIGHT. LEADING EDGE OF PRECIPITATION ASSOCIATED WITH THIS SYSTEM WILL BEGIN TO IMPACT THE AREA THURSDAY NIGHT. AT THIS POINT...A MILDER DAY THURSDAY WITH HIGHS IN THE 40S SHOULD ALLOW PRECIPITATION TO FALL AS ALL RAIN...ALTHOUGH IF IT STARTS EARLY ENOUGH THERE COULD BE A MIX ESPECIALLY ACROSS EASTERN SECTIONS. TEMPERATURES OVERNIGHT THURSDAY NIGHT LIKELY STEADY OR SLOWLY RISING UNDER A STRENGTHENING WARM AIR ADVECTION PATTERN AND LOW LEVEL JET AXIS. && .LONG TERM /FRIDAY THROUGH MONDAY/... PRECIPITATION SHOULD BE RAMPING UP AT THE START OF THE PERIOD AS LOW PRESSURE PUSHES THROUGH THE WESTERN GREAT LAKES. A 60 PLUS KNOT LOW LEVEL JET WILL BE FOCUSED ACROSS THE AREA IN RESPONSE TO TIGHTENING LOW LEVEL PRESSURE/HEIGHT GRADIENT AND WILL BE ADVECTING A MUCH HIGHER THETA E AIRMASS INTO THE REGION. STRONG ISENTROPIC UPGLIDE AND COPIOUS MOISTURE ADVECTION WITH PRECIPITABLE WATER VALUES RISING TO NEARLY THREE QUARTER INCH WILL BRING A WIDESPREAD RAIN DURING FRIDAY... LIKELY LASTING INTO FRIDAY EVENING BEFORE THE ASSOCIATED COLD FRONT MOVES THROUGH. STRONG WARM AIR ADVECTION WILL HELP BRING MILER AIR NORTHWARD WITH TEMPERATURES PUSHING INTO THE UPPER 40S TO LOWER 50S...DESPITE THE RAINFALL. THE RAINFALL AND MILDER TEMPERATURES COULD POSE SOME ICE BREAKUP AND ASSOCIATED FLOODING ISSUES. THESE TRENDS WILL NEED TO BE MONITORED. FOR THE WEEKEND...THERE COULD BE SOME LEFTOVER SCATTERED RAIN AND SNOW SHOWERS PRIMARILY ACROSS EASTERN SECTIONS EARLY SATURDAY... BEFORE HIGH PRESSURE BUILDS ACROSS THE REGION AND BRINGS A RETURN TO MAINLY DRY WEATHER FOR THE REMAINDER OF THE WEEKEND. A COLDER AIRMASS BEHIND THE FRONT WILL PUSH TEMPERATURES BACK BELOW NORMAL. MILDER AIR WILL PUSH BACK ACROSS THE AREA FOR MONDAY WHICH MAY LAST FOR MUCH OF NEXT WEEK. MANY AREAS WILL GET INTO THE 50S WITH SOME INTERIOR SECTIONS PERHAPS TOPPING 60 DEGREES. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... SCATTERED LAKE EFFECT SNOW SHOWERS ACROSS MUCH OF THE REGION SOUTH AND SOUTHEAST OF LAKE ONTARIO WILL CONTINUE THROUGH THE AFTERNOON WITH LOCAL/BRIEF MVFR/IFR VSBY. CIGS WILL GENERALLY BE VFR IN MOST AREAS WITH EXTENSIVE STRATOCUMULUS. THESE CLOUDS WILL DIMINISH IN MOST AREAS EARLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING AND ARRIVAL OF SOMEWHAT DRIER AIR. THE ONE EXCEPTION WILL BE EAST OF LAKE ONTARIO WHERE LAKE EFFECT CLOUDS AND SNOW SHOWERS WILL CONTINUE WITH LOCAL MVFR/IFR. THIS LAKE EFFECT WILL CONTINUE AT TIMES NORTHEAST OF LAKE ONTARIO LATE TONIGHT THROUGH TUESDAY MORNING WITH LOCAL MVFR/IFR INCLUDING KART AT TIMES. CLOUDS WILL INCREASE AGAIN FROM WEST TO EAST LATE TONIGHT WITH A SUBTLE TROUGH CROSSING THE REGION. THIS MAY BRING SOME MVFR CIGS TO HIGHER TERRAIN...WITH MAINLY VFR ACROSS LOWER ELEVATIONS. THIS BATCH OF MOISTURE SHOULD CLEAR OUT FROM WEST TO EAST TUESDAY MORNING. OUTLOOK... TUESDAY NIGHT...PERIODS OF IFR IN LIGHT SNOW. WEDNESDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS. THURSDAY...MAINLY VFR. FRIDAY...MVFR/IFR WITH RAIN LIKELY AND WINDY. SATURDAY...BECOMING VFR. && .MARINE... MODERATE WESTERLY FLOW WILL CONTINUE TO PRODUCE MARGINAL SMALL CRAFT ADVISORY CONDITIONS INTO THE EVENING AT THE SOUTHEAST END OF LAKE ONTARIO UP TO THE POINT WHERE THICK ICE COVER IS IN PLACE FROM MEXICO BAY TO THE THOUSAND ISLANDS. WINDS WILL DIMINISH OVERNIGHT AS HIGH PRESSURE BUILDS OVER THE LOWER LAKES. RELATIVELY LIGHT WINDS WILL CONTINUE THROUGH TUESDAY BEFORE A PERIOD OF STRONGER WINDS DEVELOP LATER TUESDAY NIGHT. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LOZ044. && SYNOPSIS...HITCHCOCK NEAR TERM...HITCHCOCK SHORT TERM...TMA LONG TERM...TMA AVIATION...HITCHCOCK MARINE...HITCHCOCK
Hazardous weather outlook, Mar 24, 5:16 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 516 AM EDT MON MAR 24 2014 NYZ001>008-010>014-019>021-085-250930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 516 AM EDT MON MAR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ030-042>045-062>065-SLZ022-024-250930- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 516 AM EDT MON MAR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.